Alert archive / Texas / Heat Advisories in 2017
Heat Advisory 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Jun 17, 2017, 4:22 AM CDT for 5 counties in Texas. It took effect at Jun 17, 2017, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2017, 4:22 AM CDT (09:22 UTC)
- In effect from
- Jun 17, 2017, 1:00 PM CDT
- Expired
- Jun 17, 2017, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
420 WWUS74 KEWX 170922 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 422 AM CDT Sat Jun 17 2017 TXZ217>220-228-171730- /O.NEW.KEWX.HT.Y.0002.170617T1800Z-170618T0000Z/ Maverick-Zavala-Frio-Atascosa-Dimmit- Including the cities of Eagle Pass, Crystal City, Pearsall, Pleasanton, and Carrizo Springs 422 AM CDT Sat Jun 17 2017 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... The National Weather Service in Austin/San Antonio has issued a Heat Advisory, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TEMPERATURE...102 to 107 degrees with heat index values in the 108-112 range. * IMPACTS...Very hot temperatures and a relatively moist atmosphere will cause elevated heat index values which will pose a danger to individuals with prolonged exposure to the heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
1 follow-up statement
238 WWUS74 KEWX 171658 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1158 AM CDT Sat Jun 17 2017 TXZ217>220-228-180000- /O.CON.KEWX.HT.Y.0002.170617T1800Z-170618T0000Z/ Maverick-Zavala-Frio-Atascosa-Dimmit- Including the cities of Eagle Pass, Crystal City, Pearsall, Pleasanton, and Carrizo Springs 1158 AM CDT Sat Jun 17 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...102 to 107 degrees with heat index values in the 108-112 range. * IMPACTS...Very hot temperatures and a relatively moist atmosphere will cause elevated heat index values posing danger to people exposed to the heat for an extended period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 17, 4:19 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 17, 4:19 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 419 AM CDT Sat Jun 17 2017 .SHORT TERM (Today through Sunday)... Low-level nocturnal stratus is in the midst of developing across the eastern half of the area this morning. Should see these dissipate late this morning leaving behind mostly sunny skies. The main forecast problem in the short-term is going to be the temperature forecast for today and whether or not our other climate sites besides Del Rio hit the magical 37.78 degrees Celsius or better known as 100F. Model guidance is warmer than yesterday at the surface and deterministic models are progging 850 temps to warm by 3-4C versus yesterday. This is quite a jump in 24 hours with just southerly flow at 850 mb. So the question is: why are the models showing this temperature increase? Forecast soundings show the mixed layer extending above 850 mb so the increase in 850 temps could be partially blamed on higher surface temperatures, but the soundings also show substantial warming at 800 mb which is above the mixed layer. At 500 mb there is a weak disturbance moving from north to south to the south of us that was actually in our area today. It was just too dry and capped to bring any rain chances. The center of the 500 mb high is well to our west and is actually expected to weaken today as an upper trough moves into the NW CONUS. One does not normally expect a weakening ridge to the west to equate to warming surface temperatures. However, the reason models are hitting on warmer temperatures today is all due to that exiting shortwave to our south. 500 mb winds today behind this feature will transition from a NNW direction to a NNE direction which favors subsidence. The sinking motions in the atmosphere can easily be seen on a 700 mb omega plot. To compare, omega values yesterday afternoon were near zero and actually positive in some places which represents rising air. Today, we should see -2 to -5 mb/s motions which represents strong subsidence and sinking air. So how does subsidence lead to warming temperatures? As air sinks, the pressure increases and the ideal gas law tells us that within constant volume, if pressure increases temperature has to as well. This explains why we are expecting the jump in temperatures today. With higher temperatures, we should see a little more mixing this afternoon with slightly lower dewpoints. This should mean that afternoon heat index values will be near yesterday's for most of the area except the southwest CWA which is expected to be above Advisory criteria and issued an advisory for this area. The rest of the CWA will be just under Heat Advisory Criteria and will handle that threat with an SPS. After night time lows tonight in the middle to upper 70s across much of the area, highs tomorrow will be hot, but about 3-4 degrees cooler than today as the low-level thermal profile cools with the loss of the increased subsidence. && .LONG TERM (Sunday Night through Friday)... On Monday, the previously mentioned trough moving into the NW CONUS will be pushing east into the Ohio Valley and this should send a weak frontal boundary into Texas Monday afternoon. The GFS/ECMWF both stall this front near our northern border. This feature in combination with little capping and abundant moisture could spark off a couple of thunderstorms in the afternoon and perhaps lingering into the evening hours. Will introduce a 20 PoP in the northern CWA Monday afternoon for now, but these could be expanded in areal coverage as well as extended into Monday evening with later forecasts. Forecast soundings do show about 3000 J/kg of SBCAPE and an inverted-v type sounding which could lead to the chance of microbursts if stronger thunderstorms do develop. The lack of large- scale forcing for ascent should keep the overall coverage of activity low. Due to low probabilities and confidence will not mention anything in the HWO yet. The focus of the long-term forecast then shifts to the Gulf of Mexico and the area of disturbed weather southeast of the Yucatan. The ECMWF is the only model showing a lot of moisture moving into Texas, but not one of the GFS ensemble members is showing any appreciable precip late next week. Given the uncertainties, will have a 20 PoP in the afternoons Thursday and Friday for the far eastern counties. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 100 76 98 75 96 / 0 0 0 0 10 Austin Bergstrom Intl Airport 100 75 98 74 95 / 0 0 0 0 10 New Braunfels Muni Airport 100 74 98 74 95 / 0 0 0 0 10 Burnet Muni Airport 99 74 95 73 93 / 0 0 0 0 20 Del Rio Intl Airport 105 77 103 76 99 / 0 0 0 0 - Georgetown Muni Airport 98 75 97 74 94 / 0 0 - - 20 Hondo Muni Airport 103 74 100 75 98 / 0 0 0 0 - San Marcos Muni Airport 100 75 97 75 95 / 0 0 0 0 10 La Grange - Fayette Regional 97 76 96 75 95 / 0 0 - - 10 San Antonio Intl Airport 100 75 99 76 96 / 0 0 0 0 10 Stinson Muni Airport 101 75 99 76 96 / 0 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening for the following counties: Atascosa...Dimmit...Frio...Maverick... Zavala. && Mesoscale/Aviation...LH Synoptic/Grids...Hampshire
Hazardous weather outlook, Jun 16, 6:57 PM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 657 PM CDT Fri Jun 16 2017 TXZ171>173-183>194-202>209-217>225-228-180000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 657 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat Index values will once again range from 105 to 110 across much of the area on Saturday with the higher values across the Rio Grande Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TB3
In the hours before
Special weather statement, Jun 17, 4:13 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 413 AM CDT Sat Jun 17 2017 TXZ171>173-183>194-202>209-221>225-171115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Floresville, Karnes City, Gonzales, Cuero, and Halletsville 413 AM CDT Sat Jun 17 2017 ...ELEVATED HEAT INDEX VALUES EXPECTED THIS AFTERNOON... Afternoon temperatures in the upper 90s to lower 100s in combination with high moisture values will create afternoon heat indices in the 103 to 107 degree range. Take extra precaution if you work or spend time outside this afternoon. Wear light weight and loose fitting clothing when possible, take frequent breaks while working outside, and drink plenty of water.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.